Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 1, NWS Cheyenne, WY

March 3, 2020

NWS Cheyenne, WY issued this red flag warning at Mar 3, 2020, 1:53 PM CST. It took effect at Mar 4, 2020, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2020, 1:53 PM CST (19:53 UTC)
In effect from
Mar 4, 2020, 12:00 PM CST
Expired
Mar 4, 2020, 6:00 PM CST
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

489 
WWUS85 KCYS 031953
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1253 PM MST Tue Mar 3 2020

...RED FLAG WARNING FOR PORTIONS OF THE NEBRASKA PANHANDLE
WEDNESDAY...

.Gusty winds of 25 to 30 mph and low relative humidity near 15% 
are expected across fire weather zone 312 Wednesday afternoon and 
evening. Red Flag conditions are expected. A Red Flag Warning is 
in effect from 11 am to 5 pm.

NEZ312-050000-
/O.NEW.KCYS.FW.W.0001.200304T1800Z-200305T0000Z/
Box Butte/South Sioux-
1253 PM MST Tue Mar 3 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST WEDNESDAY
FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 312...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 5 PM MST Wednesday. 

* AFFECTED AREA...Fire weather zone 312.

* WIND...20 to 30 mph with gusts of 35 mph possible

* HUMIDITY...14 to 18%

* HAINES...3 to 4 

* IMPACTS...any fires that develop will likely spread rapidly due
  to strong winds and low humidity. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


LYONS
2 follow-up statements
684 
WWUS85 KCYS 041000
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
300 AM MST Wed Mar 4 2020

...RED FLAG WARNING FOR PORTIONS OF THE NEBRASKA PANHANDLE THIS
AFTERNOON.... 

NEZ312-050000-
/O.CON.KCYS.FW.W.0001.200304T1800Z-200305T0000Z/
Box Butte/South Sioux-
300 AM MST Wed Mar 4 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 312...

* AFFECTED AREA...Fire weather zone 312.

* WIND...20 to 30 mph with gusts up to 35 mph possible. 

* HUMIDITY...As low as 15 percent. 

* HAINES...3 to 4. 

* IMPACTS...Any fires that develop will likely spread rapidly 
  due to strong winds and low humidity. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CLH
339 
WWUS85 KCYS 042345
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
445 PM MST Wed Mar 4 2020

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR
FIRE WEATHER ZONE 312...

NEZ312-050045-
/O.EXP.KCYS.FW.W.0001.000000T0000Z-200305T0000Z/
Box Butte/South Sioux-
445 PM MST Wed Mar 4 2020

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 312...

Relative humidities were increasing above 15 percent late this
afternoon. Gusty west winds of 25 to 35 mph will diminish this
evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 3, 12:20 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 3, 12:20 PM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1120 AM MST Tue Mar 3 2020

.UPDATE...
Issued at 1119 AM MST Tue Mar 3 2020

Wind gusts have continued to increase as a shortwave trough and
strong jet aloft move overhead. Regional soundings show strong
turbulent mixing through the afternoon and early evening. Wind
gusts have been increased. High Wind Warnings now in effect for
eastern Platte and central Laramie county zones through 11 pm
Wednesday.

&&

.SHORT TERM...(Today and tonight)
Issued at 353 AM MST Tue Mar 3 2020

Main concern for today and this afternoon will be the continuation
of high winds across the wind prone areas and some adjacent
forecast zones particularly WYZ 115 Laramie Valley that was added
this forecast period considering conditions out in the zone were
hitting criteria. Latest model guidance and height gradients give
solutions that the winds may teeter within criteria through the
early afternoon hence an extension through 21z today though for
the Bordeaux area it may linger a few hours more that as of this
forecast period confidence is a bit lower to further extend at
this time.

Strong northwest flow and subtle shortwave feature to the north
will bring a low chance of light rain and snow later this
afternoon through the evening with accumulations of about a trace.

Temps will be on the climb again today into the mid to upper 40s
east of the Laramie Range and low 30s to low 40s westward.

.LONG TERM...(Wednesday through Monday)
Issued at 353 AM MST Tue Mar 3 2020

Omega and height gradients become more stacked as another
shortwave moves through as overall ridging pattern sets into play
with the wind prone areas being main concern for headlines. High
Wind criteria may be close but given the current headlines have
decided to hold off on any product at this time. GFS height
gradients at 850 mb for Craig to Bordeaux in the upper 60 to upper
70 meters.

With the strong ridging pattern, well above-seasonably warm
temperatures will set in with 60s and low 70s particularly across
the Pathfinder.

Passing frontal and low pressure system on Sunday into early
Monday will bring next decent chance of widespread precipitation
to the area with models suggesting a solution of trailing
shortwave feature that will continue precip into Tuesday though
system still at tail end of period and feature not onshore for
more ample measurement but something to keep in mind and back of
head as this will certainly provide some degree of headache for
area travelers and possible commuters to start off next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1040 AM MST Tue Mar 3 2020

The main concern with this TAF issuance is the wind speeds.

Latest surface analysis was depicting a fairly tight pressure
gradient across Wyoming and the Nebraska panhandle today. This
gradient will remain fairly strong today with good mixing
anticipated. However, these wind speeds should calm down this
evening as the mixing subsides. However, another windy day is
expected Wednesday especially across the High Plains of Wyoming
ahead of the frontal boundary. This frontal boundary is progged
to move through the area Wednesday evening.

&&

.FIRE WEATHER...
Issued at 225 AM MST Tue Mar 3 2020

Low min RH values in the mid to upper teens across the high plains
will be the main story over the course of the week. Areas with not
much preceding snowpack prior to the previous snow storm will see
remaining pack melt off with above normal temperatures into the
60s and low 70s across NE. With near-critical min RHs, winds are
still expected to remain below criteria for any headlines.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 11 PM MST Wednesday for WYZ106-107-110-
     115>118.

NE...None.
&&

UPDATE...AL
SHORT TERM...WM
LONG TERM...WM
AVIATION...REC
FIRE WEATHER...WM
Hazardous weather outlook, Mar 3, 5:04 AM CST, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
404 AM MST Tue Mar 3 2020

WYZ106-110-115>117-041115-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-
404 AM MST Tue Mar 3 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

High Wind Warning in effect through Tuesday afternoon for wind
gusts up to 70 mph.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Potential for High Winds and gusts over 60 mph return on
Wednesday.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>114-118-
119-041115-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-Central Carbon County-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Central Laramie County-East Laramie County-
404 AM MST Tue Mar 3 2020

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Winds are expected to increase out of the west on Wednesday with
gusts between 40 to 55 mph possible.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Mar 3, 7:58 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
658 AM MST TUE MAR 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     NON-TSTM WND GST 13 NE CENTENNIAL        41.44N 105.96W
03/03/2020  M58 MPH          ALBANY             WY   MESONET

            WIND GUST 58MPH, SUSTAINED WIND OF 46MPH.

&&

BMW
Special weather statement, Mar 3, 9:50 AM CST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
850 AM MST Tue Mar 3 2020

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
040100-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
Central Laramie County-East Laramie County-
Including the cities of Chadron, Chadron St Park, Alliance,
Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard,
Redington, Kimball, Brownson, Sidney, Harrison, Agate, Bill,
Douglas, Deer Creek, Glenrock, Lusk, Redbird, Wheatland,
Guernsey, Torrington, Cheyenne, and Pine Bluffs
850 AM MST Tue Mar 3 2020

GUSTY WINDS LIKELY THIS AFTERNOON ACROSS THE HIGH PLAINS...

Strong westerly winds will develop late this morning and
afternoon for eastern Wyoming and the Western Nebraska Panhandle.
Winds could gust as high as 55 mph at times through the
afternoon ending early this evening. Secure loose outdoor items
and use caution if traveling in a high a profile vehicle. High
Wind Warnings remain in effect for the wind prone portions of
southeastern wyoming through this evening. For more info please
see Weather.gov/cys

LYONS
Local storm report, Mar 3, 10:26 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 AM MST TUE MAR 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     NON-TSTM WND GST 18 WNW CHEYENNE         41.24N 105.11W
03/03/2020  M63 MPH          LARAMIE            WY   TRAINED SPOTTER

0800 AM     NON-TSTM WND GST 16 NW WHEATLAND         42.20N 105.21W
03/03/2020  M59 MPH          PLATTE             WY   MESONET

            MESONET STATION EW8763 WHEATLAND.

0546 AM     NON-TSTM WND GST 3 NW ELK MOUNTAIN       41.72N 106.45W
03/03/2020  M59 MPH          CARBON             WY   MESONET

            MESONET STATION WY19 2.9 NW ELK MOUNTAIN
            (WYDOT).

&&
Local storm report, Mar 3, 1:16 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1216 PM MST TUE MAR 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     NON-TSTM WND GST 14 WSW CHEYENNE         41.07N 105.04W
03/03/2020  M75.00 MPH       LARAMIE            WY   MESONET

0902 AM     NON-TSTM WND GST 3 ESE ELK MOUNTAIN      41.67N 106.36W
03/03/2020  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

0930 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
03/03/2020  M62.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

1050 AM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
03/03/2020  M59.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

1054 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
03/03/2020  M65.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

1056 AM     NON-TSTM WND GST 16 E HORSE CREEK        41.41N 104.87W
03/03/2020  M59.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

1108 AM     NON-TSTM WND GST 8 S CHUGWATER           41.64N 104.82W
03/03/2020  M59.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

1110 AM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
03/03/2020  M62.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

&&

RCOX

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.